MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543607MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
04/11/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction revision with mentor memorygel breast implants 360cc and experienced bilateral capsular contracture baker grade unknown and bilateral rupture.As a result, the patient underwent removal on (b)(6) 2019.This report is for the left side.
Additional Manufacturer Narrative
On 6/13/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: during analysis of the sample an area of siltex cracking was noted in the posterior view.Within siltex cracking a tear was noted, measuring approximately.08 cm.No other anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the htv ( high temperature vulcanization) shell of siltex breast implants.Postoperative formation of a fibrous tissue capsule around a mammary prosthesis is a normal physiologic response to the implantation of a foreign object and occurs in all patients in varying degrees.In some cases, contracture of the fibrous capsule may occur.This phenomenon is referred to as capsular contracture.Rupture is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).